Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 195, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 25, 2016, 2:37 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2016, 2:37 PM CDT (19:37 UTC)
- Expired
- Sep 25, 2016, 3:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.6 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1671 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
179 WUUS54 KMOB 251937 SVRMOB FLC033-113-252015- /O.NEW.KMOB.SV.W.0195.160925T1937Z-160925T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 237 PM CDT SUN SEP 25 2016 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL ESCAMBIA COUNTY IN NORTHWESTERN FLORIDA... CENTRAL SANTA ROSA COUNTY IN NORTHWESTERN FLORIDA... * UNTIL 315 PM CDT * AT 237 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MILTON... MOVING SOUTH AT 20 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...PACE...MILTON... GOULDING...BAGDAD...FLORIDATOWN...ROEVILLE... PEA RIDGE AND POINT BAKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3043 8730 3073 8716 3069 8696 3037 8699 TIME...MOT...LOC 1937Z 013DEG 18KT 3064 8708 HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 2:17 PM CDT, 20 minutes earlier.
Area forecast discussion, Sep 25, 2:17 PM CDT, 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 217 PM CDT SUN SEP 25 2016 .DISCUSSION...See updated information below. && .UPDATE...Did a quick update to the current zone forecast to reflect current radar trends which shows scattered showers and thunderstorms covering most locations in the forecast area. Believe this pattern will hold through this afternoon and possibly up until sunset due to slightly better instability compared to yesterday combined with moderate forcing still present in the mid levels due to a weak upper low located over much of the florida panhandle stretching north over lower parts of Al and Ga. Thunderstorms will continue to move south southwest at 10 to 15 mph. With these conditions gusty straight line winds...frequent lightning and short periods of very heavy rain can be expected with most of the stronger storms. Similar to yesterday some strong to marginal severe thunderstorms will also be possible. Stay tuned to local media outlets or noaa weather radar if threatening weather is approaching your area. 32/ee && .AVIATION... 00Z issuance...VFR to MVFR cigs and visibilities through early this evening then mostly VFR conditions through 26.18z. Could see a some patchy MVFR fog near sunrise also Mon morning. Winds will be variable at 5 knots early this afternoon gradually shifting south at 5 to 10 knots late this afternoon thru early this evening then becoming light and variable late this evening through much of Mon morning. 32/ee && .PREV DISCUSSION... /issued 637 AM CDT SUN SEP 25 2016/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...VFR conditions will prevail through the next 24 hours. /13 PREV DISCUSSION... /issued 411 AM CDT SUN SEP 25 2016/ NEAR TERM /Now Through Sunday night/...A weak upper level low will linger across the area today. The combination of the upper low and better deep layer moisture levels will allow for a slightly better chance of showers and thunderstorms, especially across eastern zones under the upper low. A few storms became strong to briefly severe Saturday afternoon and cannot rule that out again this afternoon. The primary threat will be gusty winds and quarter size hail. Thickness values are similar to those on Saturday when we broke records at Mobile and Pensacola. Therefore, went above guidance values for high temps today with mid 90s in most areas. Lows tonight will remain above normal with lows in the upper 70s inland to mid 70s along the coast. 13/JC SHORT TERM /Monday Through Tuesday night/...Surface ridging and a weak upper level low will remain over the area through early Monday...continuing the above normal daytime temperatures and diurnally forced isolated showers and thunderstorms. Monday night into Tuesday...a shortwave propagating east across the Great Lakes area will help push a cold front into the southeastern states and through our forecast area. Given the the upper low overhead and additional forcing from the advancing surface front...have continued slight to chance POPs through Tuesday night. Daytime highs on Monday continue in the lower 90s over interior sections and upper 80s at the coast...but cool to a closer to normal mid and upper 80s Tuesday with the front moving through. Monday night lows ranging from the mid 60s inland to lower 70s coastal...then behind the front Tuesday night look for near normal lows ranging from the upper 50s well inland to the upper 60s and near 70 at the coast. 12/DS LONG TERM /Wednesday Through Saturday/...On Wednesday and Wednesday night...cooler and drier surface high pressure will begin to build into the region from the west in the wake of the front...while well defined trof in the mid/upper levels maintains deep layer cool/cold air advection over the region. Thursday through Saturday surface ridge slides slowly east across the region while high pressure aloft builds. Daytime high temps will be near normal...in the low to mid 80s each day through the long term period. Overnight lows will be near or just below normal...ranging from the mid 50s over interior locations to the mid and upper 60s near the coast. 12/DS MARINE...High pressure will continue over the marine area through early this week then build from the north by midweek as a cold front moves south over the northern Gulf. Easterly winds and seas will build late in the week as high pressure to the north shifts east to the Mid Atlantic states. 13/JC && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Sep 25, 5:19 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 519 AM CDT SUN SEP 25 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261030- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 519 AM CDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY. GMZ630>635-650-655-670-675-261030- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 519 AM CDT SUN SEP 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 25, 2:00 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 200 PM CDT SUN SEP 25 2016 ALZ264-266-251930- BALDWIN CENTRAL AL-BALDWIN COASTAL AL- 200 PM CDT SUN SEP 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL BALDWIN COUNTY UNTIL 230 PM CDT... AT 200 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER FOLEY... MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GULF SHORES...FOLEY...ORANGE BEACH... MAGNOLIA SPRINGS AND BON SECOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3044 8783 3047 8762 3019 8752 3015 8783 TIME...MOT...LOC 1900Z 350DEG 14KT 3038 8772 RR
Special weather statement, Sep 25, 2:12 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 212 PM CDT SUN SEP 25 2016 ALZ059-FLZ201-203-251945- ESCAMBIA AL-SANTA ROSA INLAND FL-ESCAMBIA INLAND FL- 212 PM CDT SUN SEP 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH CENTRAL ESCAMBIA...NORTH CENTRAL ESCAMBIA AND NORTHWESTERN SANTA ROSA COUNTIES UNTIL 245 PM CDT... AT 212 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER JAY...OR NEAR CENTURY...MOVING SOUTHWEST AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CENTURY...FLOMATON...JAY AND POLLARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3106 8721 3099 8695 3073 8708 3083 8740 TIME...MOT...LOC 1912Z 027DEG 12KT 3095 8716 05
Special weather statement, Sep 25, 2:26 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 226 PM CDT SUN SEP 25 2016 ALZ059-262-FLZ201-252000- ESCAMBIA AL-BALDWIN INLAND AL-ESCAMBIA INLAND FL- 226 PM CDT SUN SEP 25 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH CENTRAL BALDWIN...SOUTHWESTERN ESCAMBIA AND NORTHWESTERN ESCAMBIA COUNTIES UNTIL 300 PM CDT... AT 226 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR POARCH CREEK RESERVATION...OR 9 MILES NORTHWEST OF ATMORE...MOVING SOUTHWEST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MCCULLOUGH...POARCH CREEK RESERVATION AND I65 AND CR 1. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3123 8766 3114 8747 3088 8757 3100 8785 TIME...MOT...LOC 1926Z 027DEG 12KT 3112 8761 RR
Special weather statement, Sep 25, 2:29 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
229 PM CDT SUN SEP 25 2016
FLZ202>204-252000-
ESCAMBIA COASTAL FL-SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-
229 PM CDT SUN SEP 25 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN ESCAMBIA AND CENTRAL SANTA ROSA COUNTIES UNTIL 300 PM
CDT...
AT 229 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED OVER POINT
BAKER... OR NEAR MILTON...MOVING SOUTHWEST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA...PACE...MILTON...BAGDAD...FLORIDATOWN...ROEVILLE...
PEA RIDGE AND POINT BAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3051 8715 3051 8716 3052 8717 3058 8729
3061 8726 3062 8726 3063 8725 3063 8726
3079 8712 3070 8689 3045 8703
TIME...MOT...LOC 1929Z 027DEG 11KT 3069 8707
RRThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 2:29 PM CDT | Special Weather Statement | MOB | Santa Rosa | 31 min |
| Sep 25, 2:53 PM CDT | Special Weather Statement | MOB | Santa Rosa | 52 min |
| Sep 25, 3:11 PM CDT | Special Weather Statement | MOB | Escambia | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.